| Model Number |
ONB5STF |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic inguinal hernia procedure, the seal was damaged.A new trocar was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the returned product noted; the circular seal was cut.The trocar, cannula, stopcock and duckbill seal appeared intact.It was reported that the seal was damaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The cut in the circular seal may occur when contact is made with a sharp surgical instrument during clinical application.The evaluation detected an unreported condition: of the obturator shaft was bent at the distal end.The product analysis noted evidence that the device was not used as intended.The broken obturator may occur if the device has excessive force applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use special care when introducing or removing sharp-edged or sharp-angled endoscopic instruments to minimize the potential of inadve rtent damage to the seal.Make an incision large enough to accommodate the size of the trocar sleeve at the site of the placement.Bluntly dissect through the fascia and peritoneum in a routine approach for open laparoscopy.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.